Georgia, 2007

Strong Wind in Georgia, February 25, 2007

February 25, 2007 · NWS CHS · 2 events in 2 counties and zones

A strong gradient wind developed ahead of severe weather.

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A strong gradient wind developed ahead of severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 25, 11:30 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 25, 11:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1130 AM EST SUN FEB 25 2007

.SHORT TERM /TODAY/...DEEP NEGATIVELY TILTED UPPER LOW IS CURRENTLY
SWINGING NORTHEAST TOWARD THE GREAT LAKES REGION THIS MORNING WITH
THE TRAILING COLD FRONT SPARKING CONVECTION FROM THE WESTERN
CAROLINAS THROUGH SOUTHERN ALABAMA. 15Z MAP ANALYSIS INDICATES THE
WARM FRONT NOW LOCATED NORTH OF THE FORECAST AREA WITH MID TO UPPER
50 DEWPOINTS ACROSS SOUTHEAST SC AND GA. TODAY CONTINUES TO LOOK
LIKE A LOW INSTABILITY...HIGH SHEAR EVENT. COUPLED UPPER AND LOWER
JET MEANS AN IDEAL WIND PROFILE FOR THUNDERSTORMS PRODUCING STRONG
GUSTY WINDS.

WITH THE 35 TO 40 KT LOW LEVEL JET IN THE VICINITY...LATE MORNING
MIXING HAS ALREADY BROUGHT GUSTY WINDS TO THE SURFACE. 12Z CHS
SOUNDING DID SHOW A FAIRLY DRY LAYER BETWEEN 800 AND 700 MB. STRONG
MIXING COULD BRING THIS DRY AIR TO THE SURFACE...SO WILL WATCH
DEWPOINT TRENDS CAREFULLY THIS AFTERNOON. CURRENT TEMPS ARE ALREADY
IN THE MID TO UPPER 60S AS CLOUD COVER IS INCREASING TOWARD THE
COASTLINE. FRONT LINE OF SHOWERS IS JUST WEST OF THE FORECAST
AREA...AND STILL EXPECT CONVECTION TO BECOME AN ISSUE OVER THE NEXT
FEW HOURS/EARLY AFTERNOON. ONGOING FORECAST LOOKS ON TRACK. MAY SEND
OUT AN UPDATED ZONE JUST TO REMOVE MORNING WORDING.
&&

.MARINE...
HAVE INCREASED WINDS FOR THE NEARSHORE SC WATERS AND THE OFFSHORE GA
WATERS WITH THE MORNING UPDATE. WINDS ARE ALREADY SUSTAINED 23 KT AT
THE OFFSHORE GA TOWER...AND FPKG1 IN THE NEARSHORE WATERS IS GUSTING
UP TO 21 KT. THE REMAINDER OF THE COASTAL FORECAST LOOKS ON TRACK
WITH SCA CRITERIA BEING MET AT ALL MARINE ZONES THIS AFTERNOON AS A
STRONG FRONTAL SYSTEM APPROACHES FROM THE WEST. STRONG JET DYNAMICS
AND SOME INSTABILITY ASSOCIATED WITH THIS SYSTEM COULD PRODUCE
DANGEROUS THUNDERSTORMS OVER THE MARINE ZONES THIS AFTERNOON.
CONDITIONS WILL GRADUALLY IMPROVE LATER TONIGHT AS THE COLD FRONT
CONTINUES EASTWARD OVER THE WATERS.
&&

.AVIATION /16Z-18Z/...
GUSTS HAVE BECOME QUITE IMPRESSIVE AT BOTH TERMINALS LATE THIS
MORNING...AS MIXING HAS TAPPED INTO A 35 TO 40 KT LOW LEVEL JET.
GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON
AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. CONVECTION
CONTINUES TO LOOK POSSIBLE AROUND MID AFTERNOON FOR KSAV AND KCHS.
CONDITIONS WILL QUICKLY IMPROVE BY TONIGHT AS THE FRONT MOVES
QUICKLY OFFSHORE.
&&

.LAKE WINDS...
WILL CONTINUE LAKE WIND ADVISORY FOR LAKE MOULTRIE THIS AFTERNOON.
DUE TO MIXING ASSOCIATED WITH THE INTERACTION OF THE COOL LAKE
WATERS WITH THE WARMING LAND AREAS...STRONG WINDS CAN BE EXPECTED
ESPECIALLY NEAR THE LAKE SHORE.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374.

&&

79
Hazardous weather outlook, Feb 25, 4:10 AM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
410 AM EST SUN FEB 25 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-261000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
410 AM EST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS ALL OF THE AREA TODAY...MAINLY THIS AFTERNOON
INTO EARLY THIS EVENING. LARGE HAIL...DAMAGING WINDS AND TORNADOES
WILL BE POSSIBLE. REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND
DAY ONE CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR
ADDITIONAL INFORMATION.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE
IN BERKELEY COUNTY SOUTH CAROLINA THROUGH THIS EVENING. REFER TO THE
LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.FIRE WEATHER...CRITICAL RELATIVE HUMIDITY LEVELS ARE EXPECTED
MONDAY AFTERNOON WITH NEAR CRITICAL LEVELS EXPECTED TUESDAY AND
WEDNESDAY AFTERNOONS. REFER TO THE LATEST FIRE WEATHER PLANNING
FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH EARLY THIS EVENING.

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Inland Chatham

When
February 25, 12:00 PM EST to 3:00 PM EST
Where
Inland Chatham forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement

Law enforcement reported trees and powerlines down throughout the county.

Strong Wind, Coastal Chatham

When
February 25, 12:00 PM EST to 3:00 PM EST
Where
Coastal Chatham forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement

Law enforcement reported trees and powerlines down throughout the county.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18194, 18195.